Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 33, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 7, 2001, 5:42 PM EST for Dubois County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2001, 5:42 PM EST (22:42 UTC)
- Expired
- Sep 7, 2001, 6:15 PM EST
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Dubois County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1370 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 072249 FFWSDF INC037-080015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 542 PM EST FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DUBOIS COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 715 PM EST * AT 537 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS MUCH OF DUBOIS COUNTY IN SOUTH CENTRAL INDIANA. BETWEEN ONE AND TWO AND A HALF INCHES OF RAIN HAS ALREADY FALLEN...WITH ANOTHER INCH OR TWO OF RAIN EXPECTED BY 700 PM. THIS HEAVY RAIN WILL LIKELY LEAD TO FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE THALES...ST. ANTHONY... JASPER...IRELAND...HUNTINGBURG....DUBOIS...CRYSTAL AND CELESTINE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY/CES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 1:45 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Sep 7, 1:45 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT FRI SEP 7 2001 THE WARM AND MOIST SOUTHERLY FLOW WILL REMAIN IN PLACE ACROSS THE LOWER OHIO VALLEY THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS DEVELOPED THIS AFTERNOON ACROSS THE WESTERN PORTION OF THE COUNTY FORECAST AREA AND THUNDERSTORMS WILL BE THE CONCERN FOR THE REST OF THE WEEKEND. THE MEAN UPPER LEVEL PATTERN DOES NOT CHANCE MUCH OVER THE NEXT 48 HOURS WITH A BROAD TROF OVER THE NORTHERN ROCKIES AND A RIDGE OFF THE EAST COAST. A SERIES OF S/WS WILL ROTATE AROUND THE BASE OF THE TROF. WE EXPECT THE THUNDERSTORMS TO DIMINISH THIS EVENING WITH ONLY AN ISOLATED TSTM OR TO OVERNIGHT. AS MENTIONED ANOTHER S/W WILL ROUND THE BASE OF THE TROF AND MOVE THROUGH MISSOURI ON SATURDAY. THUNDERSTORMS SHOULD REMAIN CONFINED TO THE WESTERN PORTION OF THE CFA SATURDAY. THE UPPER TROF WILL BEGIN TO SHIFT EAST ON SUNDAY AND WITH IT WILL COME A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. MODELS THIS RUN HAVE SLOWED THE FRONTAL PASSAGE UNTIL LATE MONDAY SO WE WILL CONTINUE THE MENTION OF RAIN ON MONDAY AND DRY IT OUT TUESDAY. .SDF...NONE. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:16 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Sep 7, 4:31 PM EST | Severe Thunderstorm Warning | LMK | Orange | 29 min |
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.